Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Right Temporal Lobe Epilepsy And I'm Currently On Vimpat. Anybody Out There Have Vivid Or Weird Dreams?

I Have Right Temporal Lobe Epilepsy And I'm Currently On Vimpat. Anybody Out There Have Vivid Or Weird Dreams?

I have right temporal lobe (lesions on the right side)epilepsy and I'm currently on Vimpat. Anybody out there have vivid or weird dreams? Some of mine are extremely life like and some are weird enough that I probably would tell them to anybody. Some of them stick in my memory even when I wish they wouldn't.

A MyEpilepsyTeam Member said:

Don’t take Topamax. Vimpat was bad enough & too much for my mind to handle. The side effects I had on Topamax was loss of appetite, lost weight, confused all the time, couldn’t think straight, irritated, angry, violent, mean, took me at least 1 min to answer a simple question like my name, acted doped up all the time, tired, lazy, slurred speech, negative about everything, made me lose 15 lbs. in a quick amount of time, couldn’t remember some thing & if I did it took me too long to remember it, memory problems, never hungry, ruined my relationship w/ my husband almost almost got a divorce, placed me in the hospital, And they went crazy. Topamax is a stimulant so it’s for losing weight not mind. Unfortunately I lost both & more. I’ve never been the same since I stopped & I was on it 3 1/2 yrs the 2nd time. Vimpat wasn’t any better I got off that right away too. Whatever you do don’t go on Topamax a lot of people may say the benefit & does great things but if you haven’t adjusted ur meds for a while it will change you & your personality completely. Trust me. Also, how ru w/meds? Does your body responds well w/taking meds by not having seizures or do u still have alot of seizures & possibly grand mal seizures??
*Read up about Topamax before listening to ur dr. Don’t believe ever dr bc everyone responds differently to meds. But it’s not worth taking the med and trying it out and then finding out it was a big mistake. Once u go forward u can’t go back.

posted 12 months ago
A MyEpilepsyTeam Member said:

I have right temporal lobe epilepsy, also caused by lesions. I am currently on Topamax and Lamictin. I have insanely vivid dreams, sometimes lucid. They are extremely life-like and stay with me long after I have woken up. At the moment they are ruining my life as they can leave me extremely upset and emotional for hours after I have woken up. Initially my doctors were able to make them go away by increasing my medication dosage - which would indicate that they're caused by seizure activity. But now they seem here to stay. I've even had to take a leave of absence from work cos some mornings I just can't get out of bed and get going quickly enough to get to work on time because the dreams are staying with me. I don't suppose anyone has any advice?

posted over 4 years ago
A MyEpilepsyTeam Member said:

Yes! I'm right there with you! Vimpat and Keppra! I'll never forget these dreams!

posted about 5 years ago
A MyEpilepsyTeam Member said:

Yes switch medications

posted 5 months ago
A MyEpilepsyTeam Member said:

Yes I also have right temporal lobe epilepsy. Every single night for years I have extremely vivid real weird dreams that I can remember all morning sometimes. I call going to bed, going to the movies. I'ts awful, doctors no help even the neuro doctors. I have complex partial seizures and am taking Lamotragine. I wasn't sure if it was that but reading your post maybe its right temporal lobe related. Scientists are still not sure where dreams originate in the brain.

posted 5 months ago
Already a Member? Log in